MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214601
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: according with the information provided, it was reported that during a shoulder arthroscopy the penetrating grasper 35° up is not closing.The complaint device was received and evaluated.Visual inspection revealed that the device is in normal usage condition.When performing the functional test, it was not possible to open or close the jaws due to a jamming condition.Therefore this complaint can be confirmed.The possible root cause for the reported condition can be attributed to to the age and the constant use of the device that wears away it's internal parts.Since this device is reusable, the metal begins to lose it's shape due to the continuous use causing wear of internal components.However this cannot be conclusively determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a shoulder arthroscopy the penetrating grasper 35° up is not closing.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.The lot number is unknown.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10667775
Report Number1221934-2020-02961
Device Sequence Number14366463
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214601
Device Catalogue Number214601
Device Lot Number07K6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/12/2020
Patient Sequence Number1